Kentucky, 2018Strong Wind in Kentucky, November 25 to 26, 2018
November 25 to 26, 2018 · NWS PAH · 22 events in 22 counties and zones
Strong low pressure moved from central Missouri to central Illinois. Gusty south to southwest winds shifted to a more westerly direction as a strong cold front associated with the low pressure system moved across the region.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong low pressure moved from central Missouri to central Illinois. Gusty south to southwest winds shifted to a more westerly direction as a strong cold front associated with the low pressure system moved across the region. Peak wind gusts were measured up to 48 mph at Paducah. Most other peak wind gusts in western Kentucky ranged from 35 to 45 mph. A large tree was snapped at the base in western McCracken County. A wooden utility pole was downed at Murray.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 25, 4:56 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Nov 25, 4:56 PM CST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
456 PM CST Sun Nov 25 2018
.UPDATE...
Issued at 452 PM CST Sun Nov 25 2018
Updated Aviation discussion for 00Z TAF Issuance.
&&
.SHORT TERM...(Tonight through Tuesday night)
Issued at 245 PM CST Sun Nov 25 2018
Main weather stories in the short term continue to lie with
strong, gusty winds this afternoon/tonight, and then with the turn
to winter temps early in the work week.
A major winter storm is already on-going across the central
Plains and Midwest. Southerly winds ahead of an advancing cold
front to the south of this system will continue to gust 30-40 mph
over southeast MO/sw IL this afternoon. However, the winds will
shift around to the west-northwest late today and increase, with
gusts up to 45 mph expected through the nighttime hours. Hence,
a wind advisory has been issued through tonight for all of se MO
and most of srn IL.
The northwest winds will usher much colder and very blustery
conditions for Monday. Many locations will stay in the 30s to near
40 for highs, despite an expected return to sunshine. In fact,
wind chills Monday afternoon may not make it out of the mid 20s
over some of our northern counties. The cold air will continue to
funnel in Monday night, with temps dipping down to near 20
degrees by sunrise Tuesday. With the surface high still off to our
west on Tuesday, things will not warm up much. Moreover, Tuesday
night may end up being the coldest night of the week as the high
settles in overhead. Will likely see some teens, esp over the
north half of the forecast area.
.LONG TERM...(Wednesday through Sunday)
Issued at 245 PM CST Sun Nov 25 2018
High pressure will be centered over the southeastern U.S. Wednesday
into Wednesday night. Winds will become southerly across the PAH
forecast area on Wednesday, and southerly flow will persist through
the end of the week and into the weekend. It will continue to be
unseasonably cold Wednesday with highs in the middle 30s to lower
40s, but milder air will begin filtering into the region by
Wednesday night, and the warm up will continue through Saturday.
Models show a frontal boundary lifting toward the PAH forecast area
on Thursday. Light precipitation will spread north through the day,
briefly starting as light snow or a rain/snow mix Thursday morning,
but nothing of consequence. Light rain will continue into Thursday
night as the boundary continues to lift north. Chances will
decrease Friday as the boundary moves north of our area.
An approaching surface low from the southwest will result in a surge
of increasing moisture and widespread rain chances Friday night into
Saturday. ECMWF and GFS are in pretty good agreement with
precipitation timing and indicating our best chances will be from
late Friday night and through much of the day Saturday. Went with
high chance to likely pops for these time periods. Dry conditions
are expected to return late Saturday night into Sunday night, but
models differ a little on when precipitation will move out. We have
pretty high confidence in good rain chances next weekend, but
confidence is lower in the exact timing.
&&
.AVIATION...
Issued at 452 PM CST Sun Nov 25 2018
Restricted cigs/vsbys expected with fropa this evening, as gusty
winds from the south shift to the west, then northwest, with
fropa. Cigs will maintain MVFR or low VFR thru morning, then
become VFR during the daytime/particularly the planning portion
of the forecast, when scattering eventually occurs as the system
lifts out and is replaced by high pressure. That's when the
strength/gusty winds diminish as well.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 6 AM CST Monday for ILZ075>078-080>086-088-
089-092-093.
MO...Wind Advisory until 6 AM CST Monday for MOZ076-086-087-100-
107>112-114.
IN...None.
KY...None.
&&Hazardous weather outlook, Nov 25, 2:24 PM CST, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
224 PM CST Sun Nov 25 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-262030-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
224 PM CST Sun Nov 25 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A wind advisory will be in effect through tonight for all of
southeast Missouri and most of southeast Illinois. Winds will
gust from 35 to 45 mph at times.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Nov 25, 2:58 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
258 PM CST Sun Nov 25 2018
ILZ087-090-091-094-INZ081-082-085>088-KYZ001>022-261100-
GALLATIN-POPE-HARDIN-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-
SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-
INCLUDING THE CITIES OF SHAWNEETOWN, GOLCONDA, ELIZABETHTOWN,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, AND ELKTON
258 PM CST Sun Nov 25 2018
...Gusty winds late this afternoon and tonight...
Strong low pressure will move from central Missouri to central
Illinois later today and this evening. Gusty southerly winds will
shift to a more westerly direction early tonight, and gust from 25
to 35 mph. A few locations could even see a few gusts up close to
40 mph.
Local storm report, Nov 25, 5:01 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
501 PM CST SUN NOV 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM NON-TSTM WND GST POPLAR BLUFF 36.76N 90.41W
11/25/2018 M39 MPH BUTLER MO ASOS
&&
PATSStrong Wind, Ballard
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Ballard forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.058, -88.999 (the zone’s center; the record gives no point)
Strong Wind, McCracken
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- McCracken forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.054, -88.713 (the zone’s center; the record gives no point)
Strong Wind, Graves
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Graves forecast zone
- Measured
- 37 kt (43 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 36.723, -88.651 (the zone’s center; the record gives no point)
Strong Wind, Carlisle
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Carlisle forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 36.853, -88.971 (the zone’s center; the record gives no point)
Strong Wind, Hickman
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Hickman forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 36.678, -88.976 (the zone’s center; the record gives no point)
Strong Wind, Fulton
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Fulton forecast zone
- Measured
- 35 kt (40 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 36.554, -89.188 (the zone’s center; the record gives no point)
Strong Wind, Marshall
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Marshall forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 36.884, -88.329 (the zone’s center; the record gives no point)
Strong Wind, Calloway
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Calloway forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS
- Coordinates
- 36.621, -88.272 (the zone’s center; the record gives no point)
Strong Wind, Livingston
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Livingston forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.210, -88.354 (the zone’s center; the record gives no point)
Strong Wind, Crittenden
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Crittenden forecast zone
- Measured
- 37 kt (43 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 37.353, -88.097 (the zone’s center; the record gives no point)
Strong Wind, Caldwell
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Caldwell forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 37.145, -87.868 (the zone’s center; the record gives no point)
Strong Wind, Lyon
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Lyon forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 37.019, -88.083 (the zone’s center; the record gives no point)
Strong Wind, Trigg
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Trigg forecast zone
- Measured
- 36 kt (41 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 36.806, -87.873 (the zone’s center; the record gives no point)
Strong Wind, Christian
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Christian forecast zone
- Measured
- 38 kt (44 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 36.894, -87.490 (the zone’s center; the record gives no point)
Strong Wind, Todd
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Todd forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 36.836, -87.179 (the zone’s center; the record gives no point)
Strong Wind, Muhlenberg
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Muhlenberg forecast zone
- Measured
- 37 kt (43 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 37.216, -87.142 (the zone’s center; the record gives no point)
Strong Wind, Hopkins
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Hopkins forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.309, -87.541 (the zone’s center; the record gives no point)
Strong Wind, McLean
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- McLean forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 37.529, -87.264 (the zone’s center; the record gives no point)
Strong Wind, Webster
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Webster forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 37.518, -87.683 (the zone’s center; the record gives no point)
Strong Wind, Union
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Union forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 37.659, -87.945 (the zone’s center; the record gives no point)
Strong Wind, Henderson
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Henderson forecast zone
- Measured
- 35 kt (40 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.796, -87.573 (the zone’s center; the record gives no point)
Strong Wind, Daviess
- When
- November 25, 6:00 PM CST to November 26, 6:00 AM CST
- Where
- Daviess forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.732, -87.087 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Weather in Nebraska, November 25, 20181 death · 11 events
- Blizzard and Winter Weather in Kansas, November 25, 20181 death · 6 events
- Blizzard in Missouri, November 25, 20183 injured · 37 events
- Strong Wind in Arkansas, November 25, 2018$50,000 · 2 events
- Strong Wind in Illinois, November 25 to 26, 2018$19,000 · 19 events
- Blizzard in Kansas, November 25, 201819 events
- Blizzard in Iowa, November 25, 201817 events
- Blizzard and Winter Storm in Kansas, November 25, 2018$3,000 · 61 kt wind · 16 events
- Blizzard and Heavy Snow in Iowa, November 25 to 26, 201815 events
- Blizzard and High Wind in Kansas, November 25, 201854 kt wind · 14 events
- High Surf in Hawaii, November 25 to 28, 201814 events
- Blizzard and Heavy Snow in Illinois, November 25 to 26, 201813 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 789729, 789730, 789731, 789732, 789733, 789734, 789735, 789736, 789737, 789738, 789739, 789740, 789741, 789742, 789743, 789744, 789745, 789746, 789747, 789748, 789749, 789750.